Alert archive / New Mexico / Tornado Warnings in 2014

Tornado Warning 1, NWS Albuquerque, NM

May 24, 2014Chaves County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 24, 2014, 5:28 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2014, 5:28 PM MDT (23:28 UTC)
Expired
May 24, 2014, 6:00 PM MDT
In force
32 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 141 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:37 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WFUS55 KABQ 242328
TORABQ
NMC005-027-250000-
/O.NEW.KABQ.TO.W.0001.140524T2328Z-140525T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 600 PM MDT

* AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
  CENTRAL LINCOLN COUNTY...OR ABOUT 40 MILES NORTHWEST OF ROSWELL...
  MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL EASTERN LINCOLN COUNTY AROUND 540 PM MDT
  RURAL NORTHERN CHAVES COUNTY AROUND 540 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE
LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3384 10511 3409 10485 3387 10464 3370 10498
TIME...MOT...LOC 2328Z 232DEG 18KT 3383 10496

$$


34
2 follow-up statements
705 
WWUS55 KABQ 242341
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT SAT MAY 24 2014

NMC005-027-250000-
/O.CON.KABQ.TO.W.0001.000000T0000Z-140525T0000Z/
CHAVES NM-LINCOLN NM-
541 PM MDT SAT MAY 24 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EXTREME
EAST CENTRAL LINCOLN AND NORTH CENTRAL CHAVES COUNTIES...

AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME EAST
CENTRAL LINCOLN COUNTY...OR ABOUT 39 MILES NORTHWEST OF ROSWELL...
MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3375 10494 3386 10501 3409 10485 3402 10478
      3401 10479 3400 10476 3387 10464
TIME...MOT...LOC 2341Z 232DEG 18KT 3383 10491

$$


34
775 
WWUS55 KABQ 250007
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT SAT MAY 24 2014

NMC005-027-250017-
/O.EXP.KABQ.TO.W.0001.000000T0000Z-140525T0000Z/
CHAVES NM-LINCOLN NM-
607 PM MDT SAT MAY 24 2014

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL LINCOLN AND NORTH
CENTRAL CHAVES COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF
PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

LAT...LON 3375 10494 3386 10501 3409 10485 3402 10478
      3401 10479 3400 10476 3387 10464
TIME...MOT...LOC 2341Z 232DEG 18KT 3383 10491

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 24, 4:48 PM MDT, 40 minutes earlier.

Area forecast discussion, May 24, 4:48 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT SAT MAY 24 2014

.UPDATE...
SEVERE THUNDERSTORM WATCH CANCELLED FOR TAOS COUNTY. UPDATED LIST
OF COUNTIES REMAINING IN THE WATCH ALREADY ON THE WIRE...FRESH
PUBLIC ZONE FORECASTS TO FOLLOW SHORTLY.

SHY

&&

.PREV DISCUSSION...315 PM MDT SAT MAY 24 2014...
.SYNOPSIS...
UPPER LOW CENTERED OVER EASTERN ARIZONA THIS AFTERNOON WILL WOBBLE
ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH MEMORIAL DAY BEFORE
EXITING INTO OKLAHOMA TUESDAY. PLENTIFUL MOISTURE WILL LINGER...WITH
POTENTIAL FOR STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WINDS OVER PORTIONS OF THE EASTERN PLAINS THROUGH SUNDAY EVENING.
LOCALLY HEAVY RAIN COULD ALSO LEAD TO MINOR FLOODING AND FLOWS OF
WATER IN NORMALLY DRY ARROYOS. DRIER AND WARMER WEATHER TUESDAY INTO
WEDNESDAY ALTHOUGH MAINLY MOUNTAIN SHOWERS AND STORMS MAY FIRE IN
THE AFTERNOONS. SOUTH TO SOUTHWEST FLOW THURSDAY AND FRIDAY COULD
LEAD TO A SURGE OF MOISTURE FROM THE SOUTH...THUS INCREASING CHANCES
FOR RAIN LATE NEXT WEEK.

&&

.DISCUSSION...
CONVECTION STARTED OUT RAPIDLY THIS MORNING IN THE WEST...BUT HAS
KIND OF WIMPED OUT THIS AFTERNOON. DRIER DEW POINTS HAVE MADE SOME
ADVANCES INTO THE SOUTHWEST AND SOUTH CENTRAL...BUT 40S REMAIN
THROUGH CENTRAL SOCORRO COUNTY. SOME DISAGREEMENT MODEL WISE HOW FAR
NORTH THE DRIER AIR GET BUT THE FOCUS FOR PRECIPITATION STILL
APPEARS TO BE NORTH CENTRAL AND THEN INTO THE NORTHWEST WITH THE
UPPER LOW CIRCULATION. STORMS STARTING TO LINE UP EAST OF THE
CENTRAL MT CHAIN AT THIS TIME...OUT IN THE SVR STORM WATCH AREA.

CENTER OF THE UPPER LOW MEANDERS OVER FAR NRN NM AND SOUTH CENTRAL
CO TONIGHT THRU SUNDAY NIGHT. DIDN/T MAKE MUCH IN THE WAY OF CHANGES
AS SOME OF THE BETTER MOISTURE STARTS TO MOVE EASTWARD. DID MAKE
CHANGES TO POPS THEREAFTER AS CIRCULATION AROUND THE LOW LOOKS TO
FAVOR WEST SLOPE AREAS OF THE NORTHWEST AND NORTH CENTRAL. HIGHS
REMAIN BELOW AVERAGE SUNDAY AND MONDAY BEFORE WARMING ABOVE SEASONAL
TUESDAY.

SOME DRYING AND WARMING INTO WEDNESDAY ALTHOUGH MOISTURE LINGERS AND
SHOWERS AND STORMS COULD DEVELOP OVER THE HIGHER TERRAIN IN THE
AFTERNOONS BOTH TUESDAY AND WEDNESDAY UNDER A SHARP BUT TEMPORARY
RIDGE. ACTUALLY TOWARDS THE END OF NEXT WEEK...THE UPPER AIR PATTERN
RESEMBLES A SOMEWHAT MONSOON-ISH PATTERN...ESPECIALLY THE
ECMWF...WHILE THE GFS HAS A SIGNIFICANT SHORT WAVE SWINGING OVERHEAD
IN THE SOUTHWEST FLOW. WENT AHEAD AND TWEAKED POPS OUT IN THAT TIME
FRAME.

&&

.FIRE WEATHER...
CONTINUED MOISTURE RICH ATMOSPHERE FOR MUCH OF THE FORECAST AREA
THROUGH THE REMAINDER OF THE WEEKEND...WITH A SLOW DRYING TREND FOR
THE FIRST HALF OF NEXT WEEK. ANOTHER MOISTURE SURGE LOOKING LIKELY
FOR LATER NEXT WEEK. OVERALL THE WEATHER WILL EFFECTIVELY LIMIT ANY
SIGNIFICANT FIRE POTENTIAL FOR QUITE SOME TIME.

ANOTHER ACTIVE AFTERNOON AND NIGHT UNDERWAY. CONVECTION IN THE WEST
DUE TO THE UPPER LOW APPROACHING THE FOUR CORNERS AREA...WITH PLENTY
OF INSTABILITY BUT SOMEWHAT LACKING IN MOISTURE. IN FACT A PESKY DRY
SLOT IS LINGERING OVER SOUTHWEST NM WHERE DEW POINTS ARE IN THE
TEENS. MOST MODEL GUIDANCE STILL SHOWS THIS DRY SLOT ADVANCING INTO
CATRON AND WESTERN SOCORRO COUNTIES THROUGH THE AFTERNOON BEFORE
RETREATING SOUTH THIS EVENING AND OVERNIGHT. ANY PRECIP ACTIVITY
THAT DEVELOPS WOULD BE OF THE DRY AND GUSTY VARIETY THROUGH LATE
AFTERNOON. FARTHER NORTH...MOISTURE AND FORCING WILL GIVE THE NORTH
AND NORTHWEST ANOTHER ROUND OF WIDESPREAD PRECIPITATION INTO
TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAIN AND SEVERE WEATHER...EXPECTED ACROSS ALL OF THE EAST THROUGH
TONIGHT. MOSTLY GOOD TO EXCELLENT RH RECOVERIES TONIGHT...FAIR IN
THE FAR SOUTHWEST.

UPPER LOW WILL SLOWLY CRAWL EAST THROUGH SUNDAY. EXPECT ANOTHER
ACTIVE DAY OF WEATHER ON SUNDAY...ALTHOUGH OVERALL TREND OF THE
MODELS IS FOR A LITTLE LESS COVERAGE AND INTENSITY OF THE SHOWERS
AND STORMS. CERTAINLY WILL BE UNSTABLE BUT DEEPER MOISTURE BEGINS
TO SHIFT EAST. GOOD TO EXCELLENT RECOVERIES SUNDAY NIGHT.

SHOWERS/STORMS ARE STILL POSSIBLE IN MOST AREAS MONDAY ALTHOUGH
TREND WILL CONTINUE TO BE FOR LESS INTENSITY OF CONVECTION. THEN
LOOK FOR MORE DRYING AND WARMING FOR TUESDAY...WITH A SIMILAR DAY
FOR WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE REST
OF THE HOLIDAY WEEKEND THEN CLIMB A LITTLE ABOVE NORMAL FOR TUESDAY
AND WEDNESDAY...WHILE HUMIDITIES DECREASE. NO VENTILATION CONCERNS
EXCEPT MAYBE WEDNESDAY WHEN A RIDGE OF HIGH PRESSURE SITS OVER THE
STATE.

THE NEXT MOISTURE SURGE WILL LIKELY MOVE INTO NM FOR THE END OF NEXT
WEEK. PRECIPITATION CHANCES INCREASE THURSDAY AND PEAK THURSDAY
NIGHT THROUGH FRIDAY NIGHT BEFORE DIMINISHING FOR NEXT WEEKEND.

40

&&

.AVIATION...
18Z TAF CYCLE
ANOTHER CHALLENGING AFTERNOON AND NIGHT FOR AVIATORS WITH
WIDESPREAD RAIN AND THUNDERSTORMS ON TAP AGAIN. RAIN CAN BE HEAVY
AND STORMS SEVERE AT ANY LOCATION AND TERMINAL. BEST CHANCE THOUGH
WILL BE ACROSS THE EASTERN PLAINS AFTER 21Z. SIGNIFICANT IMPACTS TO
THE CIGS/VSBYS ONCE AGAIN...ESPECIALLY FOR KLVS...KTCC AND KROW.
MVFR TO IFR CONDITIONS EXPECTED THESE THREE TERMINALS. MODELS
INDICATE A BIT LESS COVERAGE AND INTENSITY OF RAIN SUNDAY. 40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHY
Hazardous weather outlook, May 24, 6:06 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 AM MDT SAT MAY 24 2014

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
606 AM MDT SAT MAY 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. SOME THUNDERSTORMS
EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING
AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE
AFTERNOON AND EVENING SUNDAY ACROSS THE FAR EASTERN PLAINS. THE
GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL BE IN
COUNTIES ALONG NEW MEXICOS EASTERN BORDER.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON
AND NIGHT...AND FRIDAY AFTERNOON AND EVENING...FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND
EVENING TODAY AND SUNDAY...THEN AGAIN WEDNESDAY AND
THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 24, 2:00 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT SAT MAY 24 2014

NMZ522-523-242030-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
200 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TORRANCE COUNTY THROUGH
230 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF ENCINO...OR ABOUT 23 MILES
SOUTHEAST OF ESTANCIA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ENCINO.

THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 223 AND 236...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3492 10547 3475 10529 3450 10569 3464 10583
TIME...MOT...LOC 2000Z 229DEG 25KT 3463 10568

34
Special weather statement, May 24, 2:36 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT SAT MAY 24 2014

NMZ523-524-539-242100-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL HIGHLANDS-
236 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND SOUTHEASTERN
TORRANCE COUNTIES THROUGH 300 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF JICARILLA...OR ABOUT 17
MILES SOUTHEAST OF CORONA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
LINCOLN AND SOUTHEASTERN TORRANCE COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3436 10547 3426 10513 3394 10540 3401 10560
TIME...MOT...LOC 2036Z 203DEG 20KT 3406 10545

34
Special weather statement, May 24, 4:29 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SAT MAY 24 2014

NMZ526-539-242300-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
429 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN COUNTY THROUGH
500 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF ARABELA...OR ABOUT 36 MILES
NORTHEAST OF RUIDOSO...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
LINCOLN COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3391 10509 3369 10490 3354 10522 3370 10533
TIME...MOT...LOC 2229Z 238DEG 12KT 3367 10518

34
Special weather statement, May 24, 5:12 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT SAT MAY 24 2014

NMZ538-539-242345-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
512 PM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND NORTHERN
CHAVES COUNTIES THROUGH 545 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF ARABELA...OR ABOUT 42 MILES
NORTHWEST OF ROSWELL...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
LINCOLN AND NORTHWESTERN CHAVES COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3409 10492 3385 10469 3370 10504 3385 10516
TIME...MOT...LOC 2312Z 238DEG 12KT 3383 10501

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTSpecial Weather StatementABQTorrance38 min
May 23, 6:09 PM MDTSpecial Weather StatementABQSanta Fe51 min
May 23, 6:16 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance119 min
May 23, 6:19 PM MDTSpecial Weather StatementABQGuadalupe41 min
May 23, 6:32 PM MDTSevere Thunderstorm WarningABQTorrance43 min
May 23, 6:43 PM MDTSevere Thunderstorm WarningABQGuadalupe47 min
May 23, 6:46 PM MDTSpecial Weather StatementABQ44 min
May 23, 6:48 PM MDTSpecial Weather StatementABQSan Miguel42 min
May 23, 6:50 PM MDTSpecial Weather StatementABQTorrance40 min
May 23, 6:55 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel50 min
May 23, 6:59 PM MDTSpecial Weather StatementABQGuadalupe46 min
May 23, 7:02 PM MDTAreal Flood AdvisoryABQColfax, Union118 min
May 23, 7:19 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance41 min
May 23, 7:25 PM MDTSpecial Weather StatementABQSan Miguel50 min
May 23, 7:34 PM MDTAreal Flood AdvisoryABQLincoln, Torrance116 min
May 23, 7:38 PM MDTSpecial Weather StatementABQSan Miguel52 min
May 23, 7:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
May 23, 7:47 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 8:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Socorro, Torrance46 min
May 23, 8:26 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
May 23, 8:29 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
May 23, 8:39 PM MDTSpecial Weather StatementABQHarding51 min
May 23, 9:02 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 9:32 PM MDTSpecial Weather StatementABQHarding43 min
May 23, 9:42 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
May 23, 9:48 PM MDTSpecial Weather StatementABQGuadalupe42 min
May 23, 10:11 PM MDTSpecial Weather StatementABQSan Miguel49 min
May 23, 10:15 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr
May 23, 10:31 PM MDTSpecial Weather StatementABQGuadalupe44 min
May 23, 11:04 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance116 min
May 23, 11:23 PM MDTSpecial Weather StatementABQGuadalupe52 min
May 23, 11:30 PM MDTSpecial Weather StatementABQChaves45 min
May 23, 11:35 PM MDTAreal Flood AdvisoryABQChaves, Lincoln115 min
May 23, 11:54 PM MDTSpecial Weather StatementABQ51 min
May 24, 12:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 12:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 12:55 AM MDTSevere Thunderstorm WarningABQChaves50 min
May 24, 1:16 AM MDTSpecial Weather StatementABQDe Baca29 min
May 24, 1:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 1:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 2:01 AM MDTAreal Flood AdvisoryABQChaves59 min
May 24, 2:12 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt2 hr
May 24, 2:18 AM MDTSevere Thunderstorm WarningABQChaves, Curry, Roosevelt42 min
May 24, 2:47 AM MDTSpecial Weather StatementABQChaves28 min
May 24, 2:54 AM MDTSevere Thunderstorm WarningABQChaves51 min
May 24, 3:06 AM MDTSpecial Weather StatementABQRoosevelt24 min
May 24, 3:27 AM MDTAreal Flood AdvisoryABQChaves2 hr
May 24, 3:31 AM MDTAreal Flood AdvisoryABQRoosevelt119 min
May 24, 3:51 AM MDTFlash Flood WarningABQChaves3 hr
May 24, 4:11 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt2 hr
May 24, 6:48 AM MDTAreal Flood AdvisoryABQChaves3 hr
May 24, 10:01 AM MDTSpecial Weather StatementABQSocorro29 min
May 24, 10:33 AM MDTSpecial Weather StatementABQSocorro27 min
May 24, 11:02 AM MDTSpecial Weather StatementABQSocorro28 min
May 24, 11:08 AM MDTSpecial Weather StatementABQSocorro37 min
May 24, 2:00 PM MDTSpecial Weather StatementABQTorrance30 min
May 24, 2:36 PM MDTSpecial Weather StatementABQLincoln24 min
May 24, 4:29 PM MDTSpecial Weather StatementABQLincoln31 min
May 24, 5:12 PM MDTSpecial Weather StatementABQLincoln33 min

Nearby

Tornado Warnings in New Mexico, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.